MAUDE Adverse Event Report: RESHAPE LIFESCIENCES LAP-BAND SYSTEM; ADJUSTABLE GASTRIC BAND

RESHAPE LIFESCIENCES LAP-BAND SYSTEM; ADJUSTABLE GASTRIC BAND
Model Number C-2365
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
Surgeon reported a port tubing dislocation in a patient that he implanted a new band system into one week ago.Patient lap band placed (b)(6) 2022 without issue, then 5 days later had pelvic pain and a ct at er showed disconnected tubing hanging in pelvis.
 
Additional Manufacturer Narrative
The observed failure appears to be consistent with an overlarge down or lateral application of mechanical stress to the tube at or near the external collar of the port housing.While it is impossible to know how the mechanical stress was exerted onto the access port, we do know that variations in port placement can be an issue.The instructions and illustration of optimal port placement are included in the lap-band systems instructions for use (ifu): failure to create a stable, smooth path for the access port tubing, without sharp turns or bends, can result in tubing breaks and leakage.In order to avoid incorrect placement, the port should be placed lateral to the trocar opening.A pocket must be created for the port so that it is placed far enough from the trocar path to avoid abrupt kinking of the tubing.The tubing path should point in the direction of the access port connector so that the tubing will form a straight line with a gentle arching transition into the abdomen as shown in the diagrams below.No new risks identified, the current risk for this event is with a low rate of occurrence for the reported complaint category.No correction or corrective action required.The lot history record for the port lot and band was reviewed and no discrepencies or non-conformances recorded.Product was manufactured according to specification.Unable to determine root cause.The investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.

Brand Name
LAP-BAND SYSTEM
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
RESHAPE LIFESCIENCES
1001 calle amanecer
san clemente CA 92673
Manufacturer Contact
maria quiroz
1001 calle amanecer
san clemente, CA 92673
8449377374
MDR Report Key15108974
Report Number3013508647-2022-00062
Device Sequence Number4213631
Product Code LTI
UDI-Device Identifier00850007764654
UDI-Public(01)00850007764654(17)231001(10)75HA6562(11)211001
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2023
Device Model NumberC-2365
Device Catalogue NumberC-2365
Device Lot Number75HA6562
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2022
Supplement Date Received by Manufacturer06/28/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale